Alert archive / Michigan / Wind Advisories in 2025
Wind Advisory 8, NWS Gaylord, MI
NWS Gaylord, MI issued this wind advisory at Nov 25, 2025, 3:31 PM EST for 25 counties in Michigan. It took effect at Nov 26, 2025, 4:00 PM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Nov 25, 2025, 3:31 PM EST (20:31 UTC)
- In effect from
- Nov 26, 2025, 4:00 PM EST
- Expired
- Nov 27, 2025, 10:00 AM EST
- In force
- 18 hr
- Issued by
- NWS Gaylord, MI
All 25 counties
Alcona County, MI, Alpena County, MI, Antrim County, MI, Arenac County, MI, Benzie County, MI, Charlevoix County, MI, Cheboygan County, MI, Chippewa County, MI, Crawford County, MI, Emmet County, MI, Gladwin County, MI, Grand Traverse County, MI, Iosco County, MI, Kalkaska County, MI, Leelanau County, MI, Mackinac County, MI, Manistee County, MI, Missaukee County, MI, Montmorency County, MI, Ogemaw County, MI, Oscoda County, MI, Otsego County, MI, Presque Isle County, MI, Roscommon County, MI, Wexford County, MI
The radar
The NCL Michigan radar (KAPX), 7 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 8.5 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1083 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
767 WWUS73 KAPX 252031 NPWAPX URGENT - WEATHER MESSAGE National Weather Service Gaylord MI 331 PM EST Tue Nov 25 2025 MIZ020-025-026-031-032-098-260845- /O.NEW.KAPX.WI.Y.0008.251126T2100Z-251127T1200Z/ Leelanau-Benzie-Grand Traverse-Manistee-Wexford-Beaver Island and surrounding islands- 331 PM EST Tue Nov 25 2025 ...WIND ADVISORY IN EFFECT FROM 4 PM WEDNESDAY TO 7 AM EST THURSDAY... * WHAT...Northwest winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Beaver Island and surrounding islands, and Benzie, Grand Traverse, Leelanau, Manistee, and Wexford Counties. * WHEN...From 4 PM Wednesday to 7 AM EST Thursday. * IMPACTS...Strong winds will blow around loose objects, including blowing and drifting snow. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially in combination with snowfall. Use extra caution. && $$ MIZ016>018-021>024-027>030-033>036-041-042-086>088-095>097-099- 260845- /O.NEW.KAPX.WI.Y.0008.251127T0000Z-251127T1200Z/ Emmet-Cheboygan-Presque Isle-Antrim-Otsego-Montmorency-Alpena- Kalkaska-Crawford-Oscoda-Alcona-Missaukee-Roscommon-Ogemaw-Iosco- Gladwin-Arenac-Western Chippewa-Central Chippewa-Southeast Chippewa-Western Mackinac-Eastern Mackinac-Mackinac Island/Bois Blanc Island-Charlevoix- 331 PM EST Tue Nov 25 2025 ...WIND ADVISORY IN EFFECT FROM 7 PM WEDNESDAY TO 7 AM EST THURSDAY... * WHAT...Northwest winds 10 to 25 mph with gusts up to 50 mph expected. * WHERE...Portions of Eastern Upper and Northern Lower Michigan. * WHEN...From 7 PM Wednesday to 7 AM EST Thursday. * IMPACTS...Strong winds will blow around loose objects, including blowing and drifting snow. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially in combination with snowfall. Use extra caution. && $$ Cornish
3 follow-up statements
808 WWUS73 KAPX 260656 NPWAPX URGENT - WEATHER MESSAGE National Weather Service Gaylord MI 156 AM EST Wed Nov 26 2025 MIZ020-025-026-031-032-098-262230- /O.CON.KAPX.WI.Y.0008.251126T2100Z-251127T1200Z/ Leelanau-Benzie-Grand Traverse-Manistee-Wexford-Beaver Island and surrounding islands- 156 AM EST Wed Nov 26 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST THURSDAY... * WHAT...Northwest winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Beaver Island and surrounding islands, and Benzie, Grand Traverse, Leelanau, Manistee, and Wexford Counties. * WHEN...From 4 PM this afternoon to 7 AM EST Thursday. * IMPACTS...Strong winds will blow around loose objects, including blowing and drifting snow. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially in combination with snowfall. Use extra caution. && $$ MIZ016>018-021>024-027>030-033>036-041-042-086>088-095>097-099- 262230- /O.CON.KAPX.WI.Y.0008.251127T0000Z-251127T1200Z/ Emmet-Cheboygan-Presque Isle-Antrim-Otsego-Montmorency-Alpena- Kalkaska-Crawford-Oscoda-Alcona-Missaukee-Roscommon-Ogemaw-Iosco- Gladwin-Arenac-Western Chippewa-Central Chippewa-Southeast Chippewa-Western Mackinac-Eastern Mackinac-Mackinac Island/Bois Blanc Island-Charlevoix- 156 AM EST Wed Nov 26 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST THURSDAY... * WHAT...Northwest winds 10 to 25 mph with gusts up to 50 mph expected. * WHERE...Portions of Eastern Upper and Northern Lower Michigan. * WHEN...From 7 PM this evening to 7 AM EST Thursday. * IMPACTS...Strong winds will blow around loose objects, including blowing and drifting snow. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially in combination with snowfall. Use extra caution. && $$ JLD
720 WWUS73 KAPX 262000 NPWAPX URGENT - WEATHER MESSAGE National Weather Service Gaylord MI 300 PM EST Wed Nov 26 2025 MIZ020-025-026-031-032-098-271200- /O.CON.KAPX.WI.Y.0008.251126T2100Z-251127T1200Z/ Leelanau-Benzie-Grand Traverse-Manistee-Wexford-Beaver Island and surrounding islands- 300 PM EST Wed Nov 26 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... * WHAT...Northwest winds 15 to 25 mph with gusts up to 55 mph expected. * WHERE...Beaver Island and surrounding islands, and Benzie, Grand Traverse, Leelanau, Manistee, and Wexford Counties. * WHEN...Until 7 AM EST Thursday. * IMPACTS...Strong winds will blow around loose objects, including blowing and drifting snow. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MIZ016>018-021>024-027>030-033>036-041-042-086>088-095>097-099- 271200- /O.CON.KAPX.WI.Y.0008.251127T0000Z-251127T1200Z/ Emmet-Cheboygan-Presque Isle-Antrim-Otsego-Montmorency-Alpena- Kalkaska-Crawford-Oscoda-Alcona-Missaukee-Roscommon-Ogemaw-Iosco- Gladwin-Arenac-Western Chippewa-Central Chippewa-Southeast Chippewa-Western Mackinac-Eastern Mackinac-Mackinac Island/Bois Blanc Island-Charlevoix- 300 PM EST Wed Nov 26 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST THURSDAY... * WHAT...Northwest winds 10 to 25 mph with gusts up to 50 mph expected. * WHERE...Portions of Eastern Upper and Northern Lower Michigan. * WHEN...From 7 PM this evening to 7 AM EST Thursday. * IMPACTS...Strong winds will blow around loose objects, including blowing and drifting snow. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Cornish
846 WWUS73 KAPX 271120 NPWAPX URGENT - WEATHER MESSAGE National Weather Service Gaylord MI 620 AM EST Thu Nov 27 2025 MIZ030-036-041-042-271230- /O.CAN.KAPX.WI.Y.0008.000000T0000Z-251127T1200Z/ Alcona-Iosco-Gladwin-Arenac- 620 AM EST Thu Nov 27 2025 ...WIND ADVISORY IS CANCELLED... $$ MIZ016>018-020>029-031>035-086>088-095>099-271500- /O.EXT.KAPX.WI.Y.0008.000000T0000Z-251127T1500Z/ Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Manistee- Wexford-Missaukee-Roscommon-Ogemaw-Western Chippewa-Central Chippewa-Southeast Chippewa-Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island-Beaver Island and surrounding islands-Charlevoix- 620 AM EST Thu Nov 27 2025 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Northwest winds 15 to 20 mph with gusts up to 45 mph. * WHERE...Portions of Eastern Upper and Northern Lower Michigan. * WHEN...Until 10 AM EST this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ APX
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this wind advisory went out at Nov 25, 12:29 PM EST, 3 hours 2 minutes earlier. Its key messages:
- Major travel disruptions expected for the Thanksgiving holiday, esp Wednesday night thru Thursday night. Significant snow accumulations and blowing snow will make for hazardous travel across the snow belts.
- Another chance for snow later this weekend.
Area forecast discussion, Nov 25, 12:29 PM EST, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
1229 PM EST Tue Nov 25 2025
.KEY MESSAGES...
- Major travel disruptions expected for the Thanksgiving holiday,
esp Wednesday night thru Thursday night. Significant snow accumulations
and blowing snow will make for hazardous travel across the snow belts.
- Another chance for snow later this weekend.
&&
.SHORT TERM /THROUGH WEDNESDAY/...
Issued at 330 AM EST Tue Nov 25 2025
Pattern Synopsis and Forecast:
Sfc low pressure system will continue to deepen today across MN and
eventually WI tonight due to stout 500 mb low upstream. Batch of
light showers will steadily progress northward through the day
consequent of the low pressure system to the west and associated
warm advection and low level convergence. Another little
perturbation in the flow moves west to east downstate, with
associated weak low pressure system and minor showery activity
clipping northern lower this afternoon. Overall, not a lot of
impactful weather today with just some scattered rain showers,
temperatures in the mid 40s to low 50s, and light winds.
Heading into tonight, sfc low pressure system ejects eastward,
deepens across WI, and begins to move into the western UP.
Consequently, sfc cold front will advect eastward and prompt the
first wave of cold advection across northern MI, in addition to a
band of rain. This first batch of showers will be all rain, but that
will soon change through the day on Wednesday.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Issued at 330 AM EST Tue Nov 25 2025
Day 2-4 (Wednesday - Friday):
Temperatures will fall through the day on Wednesday as the sfc low
moves in the vicinity of the Straits and the core of the colder
airmass violently oozes across northern MI. No matter how you slice
it, the pressure gradient will tighten later Wednesday through
Thursday. Thus, not only will any rain showers transition to snow
through Wednesday afternoon/evening, but windy conditions are
anticipated into the overnight, with gusts well into the 30 to 40
mph range, perhaps up to 45 mph in spots.
As the low pressure system moves across the Straits region/eastern
Upper and upper low across northern MI, winds aggressively shift to
NW and over lake instability will blossom lake effect/enhanced
snows. Wednesday evening and overnight will probably feature a mix
of broader lake induced snows and then an eventual transition to
bands, or some combination. Guidance starting to hone in a little on
the sfc low position/sfc winds, with a pretty decent period of NNW-
NW. BL heights up to 700 mb, deep saturation, and favorable low
level temp profiles will be plenty conducive for heavy snowfall
rates of 1-2"/hr at times. Combine these snowfall rates with
wind gusts of 30 to 40 mph and episodic blizzard conditions
will be possible, assuming the strong low level winds can be
realized at the sfc within the heaviest snow bands.
Current guidance has ~6 to 12" of snow with higher amounts likely
across the broader traditionally favored NNW-NW snow belts, and
really impressive totals across Antrim, Kalkaska, and vicinity.
If a persistent northwest band sets up over Kalkaska county and
vicinity, truly impressive snow amounts will pile up over the
holiday. Most impactful period will be Wednesday night through
Thursday night, which is the juxtaposition of the heaviest
snowfall rates and strongest winds. The combination of strong,
gusty winds and heavy snowfall rates within the more impressive
lake effect bands will lead to periods of very low to near zero
visibility, blowing and drifting snow, and hazardous to
dangerous driving conditions later Wednesday through Thursday
night. Those with travel plans during this period should
continue to monitor the forecast for the latest updates.
There is still some uncertainty (as always) in exact wind
direction/band placement and resonance time as the low pressure
system moves off to the northeast. That being said, based on the
latest guidance, local/regional policy, and a loose analog of
previous events, there's enough to expand the winter storm watch
to the south/southwest with either an eventual upgrade to
advisory or warning level snows. Strong winds will likely push
lake bands farther downstream, which could result in winter
products extending a little downstream of typical lake effect
zones. Strong winds could also result in lesser snows closer to
the coast, one of the reasons for the watch to remain just east
of Manistee, Benzie, and the Leelanau Peninsula (although prob
should have just included them).
Lake effect snow showers will continue into portions of Friday
before slowly coming to an end Friday evening, lessening in
intensity and coverage with each passing hour.
Days 5-7 (Saturday - Monday):
Brief break in the action is possible later Friday through early
Saturday, however, we'll have to keep an eye on multiple short waves
later Saturday through Sunday and beyond. Pattern aloft includes
upper ridging across the north Pacific/adjacent to the west coast of
the US Canada with plenty of troughing diving south across southern
Canada and into the US. Thus, the interaction of the aforementioned
pieces of energy and where will determine the intensity, coverage,
and location of precipitation and snowfall. At this time, another
round of snow is possible, more area wide, for northern MI this
weekend, perhaps beyond to some extent with this favorable upper
pattern.
&&
.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 1229 PM EST Tue Nov 25 2025
Mixed bag of condtions will continue with sites trending MVFR/
IFR to even LIFR as the period progresses. Continued
intermittent light showers will be seen over most terminals as
the next system approaches from the west. Good chances for BR/FG
impacts to visibilities after 03Z for most terminals, which
could yield temporary LIFR conditions for some terminals. Winds
increase after 08Z and turn southwest with gusts 15-22 knots.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...Winter Storm Watch from Wednesday afternoon through Friday
morning for MIZ021-022-026>028-032>034-086-095-099.
MARINE...Gale Warning from 1 PM Wednesday to 7 AM EST Friday for
LHZ345>349.
Gale Warning from 4 PM Wednesday to 4 AM EST Friday for LMZ323-
341-342-344>346.
Gale Warning from 7 PM Wednesday to 1 AM EST Friday for LSZ321-
322.
&&
SHORT TERM...JLD
LONG TERM...JLD
AVIATION...NSCHazardous weather outlook, Nov 25, 11:30 AM EST, 4 hours 1 minute before
Hazardous Weather Outlook National Weather Service Gaylord MI 1130 AM EST Tue Nov 25 2025 MIZ016>018-020>036-041-042-086>088-095>099-261630- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 1130 AM EST Tue Nov 25 2025 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A high impact lake effect snow event is expected across northwest lower and eastern upper Michigan Wednesday PM into Friday. High snowfall amounts and strong wind gusts will lead to significant drops in visibility, blowing and drifting snow, and hazardous holiday travel. See the latest winter storm watch for more details. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required. For more information visit http://weather.gov/gaylord. LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-261630- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 1130 AM EST Tue Nov 25 2025 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Gale force winds are likely late Wednesday through Thanksgiving night. Occasional storm force wind gusts will be possible on Lake Michigan. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. For more information visit http://weather.gov/gaylord.
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 25, 3:27 AM EST | Gale Warning | APX | 3 days | |
| Nov 25, 3:24 PM EST | Winter Storm Warning | APX | Antrim, Benzie, Charlevoix, Chippewa, Crawford, Grand Traverse and 11 more | 71 hr |
| Nov 25, 3:24 PM EST | Winter Weather Advisory | APX | Alpena, Benzie, Cheboygan, Chippewa, Emmet, Grand Traverse and 8 more | 71 hr |
| Nov 25, 4:39 PM EST | Storm Warning | APX | 35 hr |
Nearby
Wind Advisories in Michigan, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.